Just Ask Terry

Just Ask Terry
Click to Ask Terry YOUR Question!

I am 60 years old and I was diagnosed with hypothyroidism 24 years ago.


Q. Dear Terry, “I am 60 years old and I was diagnosed with hypothyroidism 24 years ago. I was on Synthroid for about 18 years and then it stopped working for me. I have been off and on Armour Thyroid, but have been back on Synthroid now for about a year and a half. I still have many symptoms of hypothyroidism like fatigue, cold feet, hair loss, weight gain, and others. Can I still take iodine with my Synthroid medication?” — Lisa H., Milwaukee, WI

A. Dear Lisa, I encourage you to discuss any supplement usage with your primary healthcare practitioner. With that being said, I think I have some recommendations that may help.

First, I believe that you should discuss the possibility of trying the Armour Thyroid again with your healthcare practitioner. Armour Thyroid is a natural source of the hormone T3 and its prohormone T4, which are produced in the thyroid gland. For our thyroid to function optimally the prohormone T4 has to be converted into T3, the active thyroid hormone. However, some people are very poor converters of T4 to T3. This is important because Synthroid only provides a synthetic T4, so while it may help some people, others may feel no relief from their low thyroid symptoms.

To help the thyroid gland function optimally it requires two raw materials to produce hormones: iodine and L-Tyrosine. I recommend taking 15 mg of iodine (as potassium iodide, sodium iodide, and molecular iodine from kelp) and 200 mg of L-Tyrosine before breakfast.

Adrenal dysfunction can also manifest as some of the symptoms you are experiencing. So you may also want to consider a synergistic combination of adrenal supporting nutrients like vitamin C, vitamin B6 (as pyridoxal-5-phosphate, the human form), pantothenic acid, freeze dried adrenal extract, licorice, rehmannia, pregnenolone, and DHEA. I would take these ingredients with each meal.

Please be patient – it may take several months, but I believe you will feel a difference.

Healthy Regards!

Terry . . . Naturally

Socialize
Website by Webfitters